Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 02:53:26 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636563
  • Total Topics: 48313
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Protein suppliments along with Truvada....ok for my kidneys?  (Read 3034 times)

0 Members and 1 Guest are viewing this topic.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Protein suppliments along with Truvada....ok for my kidneys?
« on: September 20, 2008, 04:41:39 PM »
So I'm on Truvada, which does cause kidney difficulties in some people (none for me yet).  My creatinine levels as of August were 1.0 - so I'm ok there.  But I'm a skinny guy who wants to put on some healthy weight through working out.  I decided to take some protein shakes a couple of times a day to help me out with that - and I'm trying to consume about 150g of protein per day.

Wondering if anyone on here knows if that is ok, considering I'm also on Truvada?  I know the kidneys have to filter out protein as well, and if I'm on a high protein diet along with Truvada, I'm wondering if that might be pushing it a little too far with my kidneys.  Am I asking for trouble here, or is this ok? 

I plan on asking my doctor this exact question at my next lab appointment, but I figure I'd post it here to see if anyone had some experience with this.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline Miss Philicia

  • Member
  • Posts: 24,013
  • celebrity poster, faker & poser
Re: Protein suppliments along with Truvada....ok for my kidneys?
« Reply #1 on: September 20, 2008, 04:57:56 PM »
I did protein shakes for years when I worked out a lot, with no issues in terms of my labs.  And yes my doctor knew I took them.

You get lab work done every 3 months anyway, so if something would effect what you discuss it would show up.
"Iíve slept with enough men to know that Iím not gay"

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Re: Protein suppliments along with Truvada....ok for my kidneys?
« Reply #2 on: September 20, 2008, 07:56:28 PM »
Thanks philly.  I figured if something started to go the wrong way I'd catch it quickly with the labs that I get done, but I'd prefer to avoid it altogether if it's a known issue.  Glad to hear you never had a problem.

Did you ever do the protein shakes while taking Truvada or Viread?  Or just while taking other meds?
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline Miss Philicia

  • Member
  • Posts: 24,013
  • celebrity poster, faker & poser
Re: Protein suppliments along with Truvada....ok for my kidneys?
« Reply #3 on: September 20, 2008, 08:55:09 PM »

Did you ever do the protein shakes while taking Truvada or Viread?  Or just while taking other meds?

Yes
"Iíve slept with enough men to know that Iím not gay"

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Protein suppliments along with Truvada....ok for my kidneys?
« Reply #4 on: September 22, 2008, 03:23:52 PM »
Hey Patrick,

I would just let the doc know next time you see him/her that you are taking the protein shakes, or whatever.

One thing to remember is to drink plenty of water. That is good advice for anyone, but especially for someone who is taking a med that could cause kidney issues.

Just stay good and hydrated, it helps us avoid myriad problems.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.